MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Date of event: (b)(6) 2022.Pma/510(k) #: k193133.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blue rhino dilator included in the blue rhino g2-multi percutaneous tracheostomy introducer set was unable to be advanced during a percutaneous tracheostomy procedure on a male patient.As the physician advanced the blue rhino dilator, it was "unable to pass" while creating the stoma.It was noted that the distal end of the dilator was bent, making dilation impossible.The tracheotomy was then completed with a tracheostomy kit from another manufacturer.The patient did not experience any adverse effects or require additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
Additional information provided on 12apr2022.The hydrophilic coating on the blue rhino dilator was activated.Bronchoscopic guidance was not used during the percutaneous tracheostomy procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation hosp.(b)(6) (spain) informed cook of an incident involving a c-ptis-100-hc-g-eu-flex8.5 (blue rhino g2-multi percutaneous tracheostomy introducer set) from lot 13848230.It was reported, that while the user was performing a percutaneous tracheostomy with a blue rhino set, the user was unable to pass the blue rhino dilator to perform the stoma.The patient was described as elderly with possible tracheal calcification.The procedure was then completed using a different product.A review of the complaint history, device history record, and quality control were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record for lot 13848230 to check for related nonconformances and additional complaints.Lot 13848230 did not have related nonconformances.Pti-38.0-hc-g dilator component from lot ic13687665 did not have nonconformances.There are no additional complaints on lot 13848230.There is no evidence of nonconforming material in house or in the field.The information provided upon review of the device master record and device history record, does not indicate the device was manufactured out of specification.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: "instructions for use: patient preparation 6.Generously lubricate the surface of the appropriately sized loading dilator and load the tracheostomy tube onto the dilator.Ensure that the tracheostomy tube's tip fits snugly on the dilator.Ensure that the balloon is completely deflated.Thoroughly lubricate tracheostomy tube assembly.Tracheostomy procedure: 2.After introducing local anesthesia, make a 1.5-2.0 cm skin incision (vertical or horizontal) at the chosen insertion site.3.If desired, use a curved mosquito clamp to gently dissect vertically and transversely down to the anterior tracheal wall.With a finger tip, dissect the front of the trachea, in the midline, free of any tissues and identify the cricoid cartilage.Displace the isthmus of the thyroid downward, if present.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It should also be noted the customer stated the patient was elderly and had possible tracheal calcification.This may have been a factor in this failure, but this cannot be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13801909
Report Number1820334-2022-00418
Device Sequence Number19806391
Product Code JOH
UDI-Device Identifier00827002576964
UDI-Public(01)00827002576964(17)240513(10)13848230
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-HC-G-EU-FLEX8.5
Device Lot Number13848230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer04/12/2022
06/13/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/13/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale